Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Sudden hair loss, thyroid normal. Tried various medicines, no relief. Solution?

I am doing research on causes and treatments of sudden hair loss . Lab work has all come back normal including thyroid . Two weeks ago I requested a change off from Toprol xl and Lisinopril/hctz and am now on Amlodipine Besylate 5 MG and Losartan Potassium-HCTZ 50-12.5 MG. My doctor didn t want me to change as she does not think it contributes to hair loss, but she did finally agree to the change. I had been taking the Toprol for approx 4 years and had noticed a gradual but noticeable hair loss for a couple of years. In the last 2 months it has become rapid and is currently extremely thin and hair texture has changed from soft and manageable to almost straw-like and dry. This does not run in my family. I have also seen a Dermatologist who recommended Rogaine and Spironolactone 200mg. Any further suggestions?
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi there
I think none of your medications has a hair fall as side effect in itself as far as I know.
If all the blood tests were normal including,liver,thyroid,renal and full blood count then there is a possibility of Androgenetic Alopecia and your dermatologist has prescribed Minoxidil which is good. But I am not sure about Spironolactone as we commonly prescribe Finasteride 1mg orally along with Minoxidil 4% spray or lotion.
So you can discuss that option with your dermatologist and see how thing go.
Thanks very much and all the best.
Answered: Wed, 14 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor